MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a quattro catheter (lot #163925) leak was confirmed during the functional testing.A pinhole leak was observed at proximal end of the medial 2 balloon during the functional pressure leak test.The probable root cause of the pinhole leak was due to a latent material defect.Visual examination of the returned catheter was performed, and no physical damage was observed.Noticed dried blood residue inside the catheter's balloons and luer tubings.Functional leak test of the returned catheter was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at proximal end of the medial 2 balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for quattro catheter with lot number 163925.
 
Event or Problem Description
During rewarming phase of ivtm therapy, it was noticed that the thermogard ivtm system generated an "air trap" alarm and customer noticed blood in the start-up-kit tubing and the 500ml saline bag had emptied.The quattro catheter (lot #163925) suspected to be leaking.Patient temperature was at 98.1c degrees and decreased to 97.4c degrees when the blood was noted in the start-up-kit.The quattro catheter was inserted smooth into the patient's left femoral vein.Per reporter, no issue when removing the catheter, and no fluid came out the balloon.Catheter dwell time was 3 days.The customer was able to clear the "air trap" message and the thermogard functioning properly.Warming blankets was used to continue with treatment, since patient had completed most of the rewarming treatment.Patient's status information was requested but the customer did not provide a response.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key12763921
Report Number3010617000-2021-01023
Device Sequence Number19915039
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0791-01
Device Lot Number163925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown